TheLupusSite.com banner

1 - 9 of 9 Posts

·
Registered
Joined
·
86 Posts
Discussion Starter #1
is any one on methotrexate and whats it like im getting ready to start it. does it make you lose your hair? just wondered what im in for
 

·
Registered
Joined
·
391 Posts
Hello!

I've been on methotrexate since April. I was a bit nauseous on it at first. I felt the worst the afternoon of the day I took it, as well as the morning of the next day. It seems I have gotten used to it, as I no longer have tummy upset at all.

I've had no other side effects from it, thank goodness.

Good luck!

Terri
 

·
Registered
Joined
·
2,404 Posts
I did lose some hair but it recovered. It may pay you not to take your hair too much for granted, treat it gently, I never colour mine at home and only let the Hairdresser colour it infrequently.
The nausea and tiredness were a problem after taking the meds, this was for the first three months. Now I would not know I am on them, no side effects just benefits.
Let me know if I can help you at all.
Good Luck,
Lola
 

·
Registered
Joined
·
46 Posts
Hi, I started methotrexate in in May and increased dose in June. I noticed hair thinning and coming out more with the increased dose. I was also scared of losing my hair but its really not that noticeable (there are no bald spots). My family says they don't think my hair is thin, but I don't know if that is the truth or they are just "white lying" to me. Anyway, I noticed my hair thinning last year before I was diagnosed so it may not be due to the metho. afterall.
 

·
Registered
Joined
·
432 Posts
hey ive been on methotrexate for quite a while now..12.5mg a week and its ok lol...my hair hasnt fallen out and my bloods all returned to normal (until i flared last week) so its been great for me as far as lupus is concerned it really works. However there are other side effects mostly for the day or two after you take it. my advise is to take it in the evening before bed and after a decent sized meal. and dont plan much for the next day cos i feel like i have a hangover lol. Get quite a painful burning feeling tummy after i take it but im changing to the injections next month hopefully. but alot of people dont get any side effects at all so you really dont need to worry about a thing! xxx
 

·
Registered
Joined
·
376 Posts
I've been on it well over a year. My experience is the same as the others that have posted.

I was nauseous at first for a few days after taking it. I started on 7.5 mg. I had medicine from the doctor to take (cessament). Or, I took ginger gravol because it didn't make me tired.

I also experienced hair loss, but have noticed lately that it has come back. I have very thick hair so it wasn't noticeable to anyone else.

I am now on injections at the maximum dose (25 mg). I have no side effects whatsoever. I think after a few months, my body got used to it and it was rare that I had any side effects.

On another note, when I started taking methotrexate, it was the first time in months that I felt I had a left lung. It happened about 4 days after the first dose. That was amazing for me. I thought I would never heal.

Hope this helps.

Nutty
 

·
Registered
Joined
·
86 Posts
Discussion Starter #7
thank you

I am greatful for all your help. I am happy to report I took my first dose last weekend and other than feeling really tired for 24 hours and going to the bathroom non stop for about 12hours it went well.Thank you all for responding.
 

·
Registered
Joined
·
368 Posts
My rheumy recently prescribed it for me (waiing fo mail order). Are you taking folic acid? He also prescribed that, to prevent side effects. Cathy:)
 

·
Registered
Joined
·
594 Posts
Hi,
I am due to methotrexate aswell, i have also been prescribed folic acid to take the day before.

I am really concerned about the stomach side as i have reflux oesophagitis.
I've ust had to stop taking pred because it made it so bad that i could bearly get food down.

Cassie :)
 
1 - 9 of 9 Posts
Top